Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Chest tightness, irregular heartbeats, coldness in chest, out of breath, have hypopituitarism, hypothyroidism & gingivitis

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am a 29-year-old female with hypopituitarism and hypothyroidism. I have not been taking my thyroid medicine regularly. I recently went on a very strenuous hike (which I am not used to) and my breathing was very labored.. panting a lot, out of breath. A day or two after, I had finished eating dinner when I felt what seemed like two heart attacks... very scary. I went to the ER but they couldn't find anything wrong with my heart and diagnosed it as atypical chest pain.

For nearly a week, I was experiencing chest tightness, painful spasms in my chest, and what felt like irregular heartbeats. I felt kind of a cold feeling in my chest and my throat felt wrinkly (like a sore throat was coming on.) Now, the spasms have mostly gone away (but not 100%) and I have a dull pain in my left breast -- it feels like my lymph nodes are swollen in one area near my left armpit. I also have a weird feeling in my heart like there is something wrong with my heart. I feel like I am going to die any second of a heart attack or some problem with my heart.

My BMI is about 26.5. I recently gave up my car and have been walking everywhere, so that is a big change for me. Also, my doctor told me to take birth control pills for 2 months (once every six months) to flush out my system. I was supposed to start in September and just started taking them yesterday (November 13.) I don't know if that has anything to do with it.

I have gingivitis and I am reading that this can cause heart disease through bacteria entering the bloodstream.

I am wondering if this could be breast cancer or some heart problem that the ER couldn't detect... or something else. Maybe a vitamin deficiency? I spoke to a friend who thought it could be esophageal spasms, but I don't know. Please help!
Posted Wed, 2 May 2012 in General Health
Answered by Dr. Jasvinder Singh 45 minutes later

Thanks for posting your query.

I can understand your concern for these symptoms but cardiac disease is less likely to occur in young women and premenopausal women. It is very unlikely for this kind of pain to be due to a heart condition. However to erase any doubts, you can get an EKG heart done. It does not look like a breast cancer which is unlikely at your age.

This pain and chest tightness can be due to the following reasons:

1)     Side effect of birth control pills which you have recently started taking. Birth control pills can cause chest pain, abdominal pain and severe headaches. You can shift to condoms for the time being and observe if there is any relief in the symptoms.

2)     Costochondritis

3)     Fibrocystic breast disease

4)     Last possibility although less likely is of esophageal spasm which causes non cardiac chest pain. Manometry studies and an upper GI endoscopy can confirm the diagnosis.

Costochondritis is an inflammation of the joints in your chest. The diagnosis can only be reached after excluding more serious causes of chest pain that are related to the heart and lungs and there is no specific test for this.

But people have reported improvement after applying warm compresses and taking anti-inflammatory-drugs/0000" >non steroidal anti inflammatory drugs. Even they help a lot in fibrocystic disease.

I suggest you to get the above mentioned tests done from your Physician and get prescribed anti-inflammatory drugs.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor